I'm not real familiar with cholestrymine, so I did a little research... Sequestering agents, such as cholestrymine have a tendency to bind to medications as well as to the toxin(s) you're trying to eliminate. The timing of taking your thyroid medication and the cholestrymine should be at least several hours apart in order to prevent your thyroid medication from being eliminated from your body or malabsorbed.
That said, I also found this: "The theory that all mycotoxins can be bound out of the body is long outdated. The latest research dictates not all mycotoxins can be bound, some must be dissolved, while other must be deactivated, this is a constantly evolving science
No scientific evidence is available that supports that the clinical use of Cholestyramine actually effectively binds any mycotoxins out of the body. The historical evidence supports the use of Cholestyramine as an effort to rid the human body of mycotoxins may provide no more than a placebo effect in most patients as used by certain doctors."
I haven't had a chance to look into the effect of adding infrared sauna.
What dose of thyroid hormone medication(s) are you taking and what are your actual thyroid hormone levels? Your doctor should be ordering tests for Free T4 and Free T3, along with TSH every time you're changing dosages of medication. It would be helpful if you could post your actual results, along with reference ranges.
I wonder if the dosage is actually mg of an NDT. Which would be just under one grain of something like Armour.
If it is 80 mcg of T3 only that is the largest dose I have ever heard of.
T3 only is usually only used temporarily for those people who have a reverse T3 problem. You state that your Reverse T3 is below range. With extremely low RT3 and a huge dose of T3 only (assuming that is what you are taking) should result in a sky high Free T3 level and would imagine hyper symptoms. Which you state you have HEAT intolerance, an indication of Hyper. Have you checked your resting heart rate? Do you have any other symptoms?
That is the largest dose of T3 I have ever heard someoe report taking!
As I I suspected you have very low Free T4. You are BELOW the range.
With such a large dose of T3 I would expected to have much higher level of FT3. You are at only 42% of the range. Which would be a sure sign to me that you have an absorption problem.
My wife seems to have some issues with absorption also. She has to take of almost ANY medicine she takes she has to take a significantly larger dose than the "average" person to achieve anything close to the same result. The problem comes when Dr's get freaked out by the dose and do not want to Rx a dose that is outside the normal maximum dosages. Even if the patient is not responding. Which tends to leave my wife under-medicated which really sucks!
Your reverse T3 going below range is not really surprising. As the ONLY way reverse T3 is manufactured is by the conversion of T4 into T3. And because you have so much T3, the body is not converting much or any T4 into T3 since it is not needed.
T3 is used up in HOURS. So if you are taking the full 80mcg at once in the morning. It is no surprise you "crash" in the afternoon. You can try cutting the pill in half and taking the first half in the morning, and the 2nd half about 1 to 3PM. If you take it too late you may have trouble falling asleep.
The blood level of T3 peaks about 4 HOURS after taking it. By 8 hrs most of it is gone. So taking the 2nd dose starts ramping up in the blood as the morning dose is wearing off. This should help you not crash in the afternoon.
Still a T3 only protocol with such a huge dose is rare. and frankly I don't personally believe that is a good approach.
I have read that T4 breaks down into an enzyme I can't remember the name of. And its role is in part to help protect against cancer. This enzyme is the ONLY way that the body gets or makes this specific enzyme. So having "enough" T4 in the blood I believe is important. With such a large dose of T3 you are taking. You probably have very low T4 and thus no reserves to back up on. T4 is the inactive version but can convert to T3 if the body needs it. But that assumes again there is T4 available for conversion. Just another reason why I am not a big fan of T3 only. Except for a short time to "clear" out a Reverse T3 condition. and is usually the only way we see T3 only protocol given.
heat intolerance is more symptom of Hyper and with a large dose of T3 it may make you Hyper, if only for a few hours about 4 hours after taking it when the blood level of T3 is near or at its peak. Splitting the dose would probably eliminate that issue, or at least minimize it some.
Fatigue is a low testosterone symptom. I can't recall being hot is a symptom of low testosterone. I have borderline low testosterone myself. Not low enough YET, to consider going on T replacement. That is a huge commitment and it is VERY tricky to get the cascade of hormone reactions that occur. From my research, it is more complicated for hormone management in men than in women believe it or not. So I am not in any hurry to get on testosterone replacement until I absolutely feel I have to in order to function "normally".
flyingfool... do you have a link to something that discusses T4 converting to an enzyme that might prevent cancer? I've looked and all I can find in relation to enzymes and T4 is what we all pretty much know - that T4 is converted by the deiodinase enzymes to T3. There are 3 enzymes - D1, D2 and D3. D1 converts T4 to T3 to cells throughout the body; D2 converts T4 to T3 in the pituitary; and D3 converts T4 to rT3, which is exact opposite of T3 and is inactive.